Increased Levels of Tumor Necrosis Factor–α Involved in Rituximab-Related Acute Pulmonary Fibrosis in Diffuse Large B-Cell Lymphoma

    loading  Checking for direct PDF access through Ovid

Abstract

Objectives:

Rituximab is a chimeric anti-CD20 monoclonal antibody with murine variable regions and human IgG1 constant regions that depletes B lymphocytes. It is used with increasing frequency in the treatment of patients with other hematologic malignancies and nonhematologic diseases for its safety and efficacy. Its major adverse effects are infusion related and most commonly consist of fever, chills, dyspnea, and hypotension. Rituximab-induced lung injury, such as interstitial pneumonitis and pulmonary fibrosis, is a rare complication but has been reported.

Methods:

We herein report a patient with diffuse large B-cell non-Hodgkin lymphoma who developed acute pulmonary fibrosis after treatment with rituximab.

Results:

Simultaneous tumor necrosis factor (TNF)–α levels were significantly increased. The patient had a dramatic recovery that was confirmed by a repeated computed tomography scan, and the levels of TNF-α returned to normal after 2 weeks of methylprednisolone treatment.

Conclusions:

We observe that increased TNF-α levels may be involved in rituximab-related acute pulmonary fibrosis.

Related Topics

    loading  Loading Related Articles